Alert archive / Louisiana / Gale Warnings in 2010

Gale Warning 8, NWS New Orleans, LA

December 11, 2010

NWS New Orleans, LA issued this gale warning at Dec 11, 2010, 4:01 AM CST. It took effect at Dec 12, 2010, 12:00 AM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2010, 4:01 AM CST (10:01 UTC)
In effect from
Dec 12, 2010, 12:00 AM CST
Expired
Dec 13, 2010, 6:00 AM CST
In force
30 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Dec 10, 11:34 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Dec 10, 11:34 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1134 PM CST FRI DEC 10 2010

.UPDATE...
...06Z AVIATION DISCUSSION...

A GRADUAL LOWERING OF CEILINGS IS EXPECTED AT ALL TERMINALS
THROUGH 18Z. MVFR CEILINGS SHOULD BEGIN DEVELOPING BETWEEN 15-18Z
AT EVERY TERIMINAL EXCEPT FOR KGPT. CEILINGS WILL DEVELOP AFTER
18Z AT THIS TERMINAL. CONDITIONS WILL FURTHER DETERIORATE AROUND
00Z AS A STRONG COLD FRONT MOVES THROUGH THE REGION. HAVE INCLUDED
TO TEMPO GROUP TO REFLECT THE POSSIBILITY OF THUNDERSTORMS WITH
THE FRONTAL BOUNDARY. MOST TERMINALS WILL SEE THIS THREAT FOR
CONVECTION AROUND 00-02Z. HOWEVER...AT KGPT...CONVECTION WILL BE
POSSIBLE CLOSER TO 04Z. A PERIOD OF IFR CEILINGS WILL BE POSSIBLE
WITH THE PASSAGE OF THE FRONTAL BOUNDARY. IN THE WAKE OF THE
FRONT...WINDS WILL INCREASE DRAMATICALLY...WITH GUSTS OF 30-35
KNOTS POSSIBLE AT KMSY AND KNEW AFTER 03Z.  32

&&

.PREV DISCUSSION... /ISSUED 1004 PM CST FRI DEC 10 2010/

DISCUSSION...OVERALL THE CURRENT FORECAST IS RUNNING PRETTY WELL.
TEMPS HAVE COOLED JUST A TAD FASTER THAN FCSTED IN ISOLATED AREAS
BUT IT STILL LOOKS LIKE ALL LOCATIONS WILL EITHER CURRENTLY BE
REACHING THEIR LOWS OR SHOULD DO SO IN THE NEXT FEW HRS BUT AROUND
8-9Z MOST OF THE REGION OUTSIDE OF COASTAL MS SHOULD HOLD STEADY
OR EVEN BEGIN TO RISE. STILL LOOKS TO BE VERY WINDY TOMORROW NIGHT
AND SUNDAY AFTER THE COLD FRONT MOVES THROUGH THE REGION. ZONES
AND GRIDS OUT SHORTLY. /CAB/

PREV DISCUSSION...ISSUED AT 359 PM CST

SURFACE LOW IS EXPECTED TO PUSH EAST ACROSS THE PLAINS TOWARD THE
GREAT LAKES TONIGHT THROUGH SATURDAY...DEEPENING BELOW 1000MB.
THICKNESS VALUES FROM 1000-700MB OFF OF GFS SHOWED ONLY A 10 TO
15M INCREASE THROUGH 12Z. THEREFORE...WILL TRY TO SCORE SOME
POINTS BY GOING LOWER THAN NAM AND GFS MODELS FOR TONIGHT FOR
NORTHEAST ZONES. A TRUE DEEP SOUTH FLOW NEVER DEVELOPS ESPECIALLY
ABOVE 850MB. HOWEVER...MOISTURE INCREASE UP TO PW VALUES UP TO 1.2
INCHES BY 00Z SUN. STORM HELICITY 0-3 MAY INCREASE UP TO 450
M/S...ESPECIALLY THE LOWER LEVELS. INHIBITORS ARE THE CAP 800 TO
750MB AND MARGINAL INSTABILITY. IF SURFACE TEMPS INCREASES TO NEAR
70F...CONVECTION IS IMMINENT LATE SATURDAY AFTERNOON AND ALONG THE
FRONT SATURDAY EVENING.

WILL MAINTAIN SLIGHT CHANCE OF CONVECTION...MORE LIKELY RAIN.
1000-700MB THICKNESS ARE EXPECTED TO DROP ABOUT 120 TO 150M
SATURDAY NIGHT...IN 9 HOURS SPAN. BOUNDARY LAYER WINDS NEAR 26 TO 32
KNOTS ARE EXPECTED AROUND 06Z SUNDAY THROUGH 15Z SUNDAY ALONG AND
SOUTH OF TIDAL LAKES ACCORDING TO GFS AND ECMWF. ERGO...WE HAVE ISSUED
A HIGH WIND WATCH SOUTH OF THE LAKES SATURDAY NIGHT. MORE FREEZES
ARE EXPECTED NORTH...SOUTH AND WEST OF LAKES AND MS COAST MONDAY
AND TUESDAY MORNINGS...HARD FREEZES FOR NORTH HALF OF THE FORECAST
AREAS. ANOTHER WAVE WILL REMAIN NORTH OF THE AREA MIDWEEK BUT TAP
MOISTURE UNDER SOUTH FLOW LATE TUESDAY THROUGH THURSDAY. AS A
RESULT...FOG DEVELOPMENT IS POSSIBLE WEDNESDAY MORNING AND
DEPENDING WATER TEMPS...A SEA FOG THREAT MAY EXIST THURSDAY
MORNING. A 12 TO 18 HOUR DIFFERENCES WITH THE NEXT FROPA ON
FRIDAY...WENT WITH FASTER GFS SOLUTIONS FOR NOW.

AVIATION
PRIMARILY VFR CONDITIONS WILL PREVAIL THROUGH 00Z SUNDAY. THE
EXCEPTION WILL BE AT SOME OF TYPICALLY MORE FOG PRONE SITES WHERE
OCCASIONAL MVFR CONDITIONS DUE TO LIGHT FOG WILL BE POSSIBLE BETWEEN
10Z AND 14Z SATURDAY. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON. A STRONG COLD
FRONT WILL MOVE ACROSS THE AREA SATURDAY EVENING...AFTER 00Z. 11

MARINE...
STRONG WINDS IN THE WAKE OF A POTENT COLD FRONT PUSHING ACROSS THE
COASTAL WATERS SATURDAY EVENING AND NIGHT WILL BE THE MAIN CONCERN
FOR THE COASTAL WATERS DURING THE FORECAST PERIOD. A GALE WATCH WILL
BE ISSUED WITH THE AFTERNOON PACKAGE FOR THE GULF COASTAL WATERS AND
LAKES PONTCHARTRAIN AND MAUREPAS FOR THE PERIOD FROM SATURDAY NIGHT
AT MIDNIGHT THROUGH THE DAY SUNDAY. WINDS OF 25 TO 30 KNOTS WITH
FREQUENT GUSTS ABOVE GALE FORCE ARE FORECAST IN THE WAKE OF THE COLD
FRONT. THE WINDS WILL BEGIN TO DIMINISH SOMEWHAT LATE SUNDAY...
HOWEVER SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE THROUGH
SUNDAY NIGHT AND EVEN INTO MONDAY MORNING. IN ADVANCE OF THE COLD
FRONT...SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS WILL BE
POSSIBLE SATURDAY AFTERNOON. LATER IN THE FORECAST PERIOD...ONSHORE
FLOW WILL RETURN ON WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  45  65  34  48 /  10  40  60   0
BTR  50  69  36  51 /  10  30  60   0
ASD  43  67  35  51 /  10  20  70   0
MSY  50  68  42  50 /  10  20  60   0
GPT  45  64  39  51 /  10  20  70  10
PQL  40  66  40  51 /  10  20  70  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HIGH WIND WATCH FROM 6 PM SATURDAY TO 9 AM SUNDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     PLAQUEMINES...AND UPPER ST. BERNARD.

GM...GALE WATCH FROM MIDNIGHT SUNDAY TO 5 PM SUNDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...GALE WATCH FROM MIDNIGHT SUNDAY TO 5 PM SUNDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Dec 11, 3:24 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 AM CST SAT DEC 11 2010

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-120930-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
324 AM CST SAT DEC 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
AN ARCTIC COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON
AND ISOLATED THUNDERSTORMS MAY DEVELOP ALONG THE FRONT. SEVERE
WEATHER IS NOT EXPECTED...BUT ONE OR TWO STRONG STORMS CAN NOT BE
RULED OUT. THE MAIN THREAT FROM ANY STRONG STORMS WOULD BE STRONG
WIND GUSTS.

STRONG WINDS IN MARINE AREAS...
WINDS ARE EXPECTED TO STRENGTHEN ACROSS THE TIDAL LAKES AND
COASTAL WATERS AHEAD OF...AND ESPECIALLY BEHIND A STRONG COLD
FRONT THAT WILL MOVE THROUGH THE CENTRAL GULF COAST REGION
TONIGHT AND EARLY SUNDAY MORNING. CONDITIONS WILL BECOME VERY
HAZARDOUS FOR SMALL CRAFT WITH FREQUENT GALE FORCE GUSTS EXPECTED
TONIGHT AND SUNDAY. MARINERS SHOULD CONTINUE TO KEEP A CLOSE EYE
ON ANY UPDATES TO THE FORECAST AS DANGEROUS WINDS AND SEAS DEVELOP
TONIGHT THROUGH SUNDAY. SMALL CRAFT ADVISORIES AND GALE WARNINGS
HAVE BEEN POSTED FOR ALL COASTAL WATERS AT VARIOUS TIMES.

STRONG WINDS OVER LAND AREAS...
AFTER THE COLD FRONT MOVES THROUGH THE REGION...NORTHWEST WINDS
WILL STRENGTHEN OVER LAND AS WELL. WINDS WILL BE HIGHEST ACROSS
AREAS THAT ARE GENERALLY ALONG AND SOUTH OF A LINE FROM MORGAN
CITY TO LAPLACE TO NEW ORLEANS. IN THESE AREAS...SUSTAINED WIND
SPEEDS OF 20 TO 25 MPH WITH GUSTS OF UP TO 40 MPH ARE EXPECTED
BEGINNING LATE TONIGHT AND PERSISTING THROUGH SUNDAY AFTERNOON. A
WIND ADVISORY HAS BEEN ISSUED AND IS IN EFFECT FROM MIDNIGHT
TONIGHT THROUGH 3 PM CST SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZE...
A VERY COLD AIR MASS WILL ONCE AGAIN TAKE HOLD OF THE REGION AFTER
THE FRONTAL PASSAGE. A HARD FREEZE IS EXPECTED SUNDAY NIGHT AND
MONDAY NIGHT ACROSS AREAS NORTH AND WEST OF LAKES PONTCHARTRAIN
AND MAUREPAS...AND A LIGHT TO MODERATE FREEZE IS POSSIBLE ACROSS
AREAS THAT ARE SOUTH OF THE TIDAL LAKES.

MARINE...
HAZARDOUS CONDITIONS DUE TO STRONG WINDS AND HIGH SEAS WILL
PERSIST THROUGH AT LEAST MONDAY MORNING. WINDS AND SEAS SHOULD
BEGIN TO CALM MONDAY AFTERNOON AS THE PRESSURE GRADIENT RELAXES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

95/DM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 4:01 AM CSTSmall Craft AdvisoryLIX20 hr
Dec 11, 4:11 AM CSTWind AdvisoryLIXAssumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more41 hr
Dec 11, 3:48 PM CSTFreeze WatchLIXAssumption, Iberville, Saint Bernard, Saint James, Saint John the Baptist14 hr
Dec 11, 3:48 PM CSTHard Freeze WatchLIXEast Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, Washington, West Baton Rouge and 1 more14 hr

Nearby

Gale Warnings in Louisiana, 2010Every gale warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.